MAUDE Adverse Event Report: PHILIPS ELECTRONICS NEDERLAND B.V. INVIVO; DS SHOULDER COIL

PHILIPS ELECTRONICS NEDERLAND B.V. INVIVO; DS SHOULDER COIL
Model Number DS SHOULDER 16CH 1.5T
Medical Device Problem Codes Use of Incorrect Control/Treatment Settings (1126); Insufficient Device Problem Information (3190); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 09/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Philips received a report that a patient suffered a burn on the right shoulder with a blister, during the right shoulder examination with the shoulder coil.Based on additional information, it was clarified that the reddened area was 3-4 inches and the blister was 1/2 to 1 inch.
 
Additional Manufacturer Narrative
Philips has started an investigation; a follow up report will be submitted once the investigation has been completed.
 
Additional Manufacturer Narrative
Previous follow up record was complete and no additional follow up report will be sent for this reported issue.Please refer to the mfr report number 1056069-2024-00002.
 
Additional Manufacturer Narrative
On (b)(6) 2024, in the usa (b)(6), illinois), a 44-year-old, female patient was positioned head first supine to undergo a right shoulder examination with the ds shoulder 16ch 1.5t coil (mr system: ingenia ambition x, 1.5t).The patient did not report any discomfort or issues during or after the scan, and there was no indication of heat or pain.After returning home, she found a burn (2nd degree), her right shoulder and was treated later in the er (emergency room).The examination focused on the right shoulder joint area.The patient wore her own clothing, though the fabric type is unknown; however, it was dry with no metallic components.Padding from the philips positioning aid set was used, with a sheet placed over the padding.This padding was applied to prevent skin-to-skin contact, avoid contact between cables and the skin, and prevent any contact between the body and the bore wall.The patient was not covered with any additional sheets or blankets.Adequate ventilation was provided throughout the scan.The patient remained responsive and able to communicate, with access to the nurse call system.During the procedure, her right arm was positioned straight down along her legs, while her left arm was possibly slightly bent.The mr coil and mr system were tested: - mr coil: after the incident, the fse (field service engineer) tested the involved coil (ds shoulder 16ch 1.5t coil).The coil was within specification and no malfunction was observed; however, the coil was replaced as proactive measure.- mr system: vswr (voltage standing wave ratio) was out of specification, and rf (radio frequency) amplifier replacement was initiated.While the ds shoulder 16ch 1.5t coil did not malfunction (within specification), the out-of-spec vswr (voltage standing wave ratio) of the transmit chain of mr system may have potentially contributed to increased tx (transmit) power, leading to the skin burn.As such, the patient heating incident was attributed to intrinsic heating.The patient was at increased risk to rf burns due to the following contributing factors: 1.Obese patient risk of impaired thermoregulation.2.Own clothing of unknown fabric, clothing can trap heat and sweat close to the body.Sweat can act as an electrolyte, increasing conductivity and potentially increase the risk of rf energy induced patient heating incidents.
 
Additional Manufacturer Narrative
Correction of previous investigation based on additional analyses: the mr coil and mr system were tested: after the incident, the fse (field service engineer) tested the involved coil (ds shoulder 16ch 1.5t coil).The coil was within specification, and no malfunction was observed; however, the coil was replaced as proactive measure.It was concluded that no systemic issue or malfunction of the mr system or mr coil was identified which could have contributed to the patient heating incident.Although the actual vswr ((voltage standing wave ratio) was out-of-specification, based on additional analyses, it was excluded as a potential contributing factor for the patient heating incident.The risk is identified in this case was as following: ¿thermal load exceeds capacity of patient".As such, the patient's heating incident was attributed to intrinsic heating.The patient was at increased risk to rf burns due to the following contributing factors: the patient was obese with bmi 45.7 obese patient risk of impaired thermoregulation.Own clothing of unknown fabric, clothing can trap heat and sweat close to the body.Sweat can act as an electrolyte, increasing conductivity and potentially increase the risk of rf energy induced patient heating incidents.

Brand Name
INVIVO
Common Device Name
DS SHOULDER COIL
Manufacturer (Section D)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key20345772
Report Number1056069-2024-00002
Device Sequence Number20839129
Product Code MOS
UDI-Device Identifier00884838086340
UDI-Public00884838086340
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDS SHOULDER 16CH 1.5T
Device Catalogue Number459801291131
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer11/05/2025
11/26/2025
12/08/2025
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date11/26/2025
11/26/2025
12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age44 YR
Patient SexFemale
Patient Weight117 KG